I've had the same thing on both my arms too. Mostly on the left as a result as doing something as simple and easy as scratching an itch with my right hand, on my left forearm. Over the past few years (been on the statins at the same time, imagine that!) my skin has gotten steadily worse, very very dry and sensitive. As I did with anything else I chalked it up to getting older and just "the way my skin was".
Last week at the dr. I showed them to the physician assistant. She called them "Petechiae", pronounced "puh-TEE-key-eye". She is very strong on every ailment being something to do with thyroidism, and said the dry skin and the Petechiae could be from that. Never once telling me that it could possibly be from the statins. The very reason I was sitting there in her office.
The couple of times I've done that to my arms simply by just scratching an itch, I was shocked at the results. It wasn't like I did a way overboard type of scratch, it was just a normal scratching of an itch. My dog has also done that to me, but I can understand that part of it. But just to casually scratch a dry skin itch on your arm is ridiculous!
I just try and keep them lubricated as much as I can with lotions and dry skin creams. Don't know much else to do with them at this point.